2009 JVM Language Summit — Agenda

 

 

 

Wednesday, 9/16

 

Thursday, 9/17

Friday, 9/18

8:30

 

 

Breakfast (30 min)

9:00

 

 

Goetz/Pampuch,
   Welcome

 

Hickey,
   Clojure Keynote

 
 

Parr,
   Parsers in Java

 

 

 

Reinhold,
   JDK7 and Beyond

 

Stadler,
   JVM Continuations

10:00

 

 

Rose,
   Da Vinci Machine

 

Click,
   JVM Performance

Wimmer,
   Trace-based JIT

 

 

 

Break (30 min)

11:00

 

 

Randal,
   Exploring Dynamism

W1A

Click,
   JVM Performance

Bini,
   Optimizing Ioke

 

 

 

Nutter,
   Better Ruby

W1B

Randal,
   Dynamic Features

Hickey,
   Clojure Deep Dive

12:00

 

 

 
Lunch (60 min)
 

 

 

 

1:00

 

 

Szegedi,
   MOP and Invokedynamic

 

Wuerthinger,
   Hotswap

Gafter,
   Static Dynamic Types

 

 

 

Sabin,
   Scala IDE

 

Theodorou,
   Groovy Performance

Siek,
   Blame Tracking

2:00

 

 

Pollak,
   Scala Basics

 

Tanase,
   Sun update

Field,
   JavaFX Binding

2:30

 

W1A

Eagle,
   noop Language

Meijer,
   .NET Reactive Framework

Break (30 min)

3:00

 

W1B

Nutter,
   JRuby/Duby/Juby

Öhrström,
   Anti-Optimizations

Baker,
   Jython

 

 

 

Break (30 min)

Bini,
   Ioke Folding Language

Forax,
   JSR 292 Backport Deep Dive

4:00

 

W2A

Rose,
   Invokedynamic Deep Dive

Meijer,
   Asynchronicus Anonymous

Baker,
   Jython

 

 

W2B

Sabin,
   Multilanguage Java Tools

Szegedi,
   MOP with Runtime

Pestov,
   Factor Optimizing Compiler

5:00

 

 

(break)

 

(lightning talks)

(final break)

 

 

 

 

 

 

 

 

 

 

 

6:00

 
Dinner at
Faultline Brewing Company
 

 

Workshop sessions will run for 60 minutes, with two or more sessions in parallel. On the agenda, time blocks for workshops are colored green.

We expect all the talks to be deeply technical, given by designers and implementors to designers and implementors. We all speak Code here!

These talks, we hope and expect, will inform the audience, in detail, about the state of the art of language design and implementation on the JVM, and the present and future capabilities of the JVM itself. (Some will do so indirectly by discussing non-JVM technologies.) Beyond that, these talks will inspire us to work together with JVM-based technologies to build the next great software systems.

JVM Language Summit — Notes on the Agenda

  • The summit conference is running three days, September 16-18.
  • All plenary talks are in Sun’s Stanford Conference Room (SCA05-1116); it is set up classroom style.
  • As last year, light breakfast and lunch are served on site.
  • Two or three breakout rooms are available for workshops, quiet conversation, and ad hoc consultations.
  • To log into the wiki, use the initial credentials printed on your agenda card, then register yourself (or re-activate last year’s login).
  • (By the way, last year’s conference agenda is still on-line.)
Vitruvian Duke

Notes to Speakers:

The conference will be recorded professionally by InfoQ.com, who will be posting them on the internet. We encourage you to allow your talk (including audio and slides) to be recorded and posted. We will not do this, however, without a signed release form, so if you do not wish your talk to be recorded, simply do not complete the release form.

If you mark the indicated spot on the speaker release form, we will put your talk’s PDF (or other presentation file) on the conference wiki, so that the other conference participants, and the rest of the world, can see it there.

All talks (except breakouts) will be held in Sun’s Stanford conference room, which has an overhead Infocus projector with a VGA connector. Please send PDFs of your slides in advance to Brian Goetz, so that we can have them ready to project from our laptop. But, if you plan to present from your own machine, please make sure it can talk to a VGA connector. (Macs generally require an adapter to do this.) We will also supply a clip-on microphone.